Alert archive / Georgia / River Flood Warnings in 2024
River Flood Warning 313, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Sep 28, 2024, 1:10 AM EDT for Telfair County, Wheeler County, Georgia. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2024, 1:10 AM EDT (05:10 UTC)
- Expired
- Sep 29, 2024, 6:30 AM EDT
- In force
- 29 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Telfair County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 90 km from the middle of the area, began a volume at 05:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Ocmulgee River at GA 149 at Scotland (SCTG1). The gauge peaked at 12.46 ft at Sep 28, 2024, 3:00 PM EDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 19 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02215900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
211
WGUS42 KFFC 280510
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
110 AM EDT Sat Sep 28 2024
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Little Ocmulgee River at GA 149 at Scotland affecting Telfair and
Wheeler Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at weather.gov/atlanta.
&&
GAC271-309-281715-
/O.NEW.KFFC.FL.W.0313.240928T0510Z-000000T0000Z/
/SCTG1.1.ER.240928T0415Z.240928T0415Z.000000T0000Z.UU/
110 AM EDT Sat Sep 28 2024
...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Little Ocmulgee River at GA 149 at Scotland.
* WHEN...From early this morning until further notice.
* IMPACTS...At 12.0 feet, Flood stage is reached. Minor flooding of
the wooded wetlands occurs upstream and downstream from the gage
on Georgia Highway 149.
* ADDITIONAL DETAILS...
- At 12:15 AM EDT Saturday the stage was 12.0 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 12.0 feet.
- Flood History...This crest compares to a previous crest of
12.3 feet on 01/22/2010.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3206 8291 3211 8288 3194 8261 3192 8267
$$
TAC3 follow-up statements
159
WGUS82 KFFC 281547
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1147 AM EDT Sat Sep 28 2024
...The Flood Warning continues for the following rivers in Georgia...
Little Ocmulgee River at GA 149 at Scotland affecting Telfair and
Wheeler Counties.
For the Ocmulgee River Basin...including Jackson, Griffin, Juliette,
Juliette, Dames Ferry, Macon, Macon, Hawkinsville, Hawkinsville,
Byron, Clinchfield, Abbeville, McRae, Scotland, Lumber City...
moderate flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
Additional information is available at weather.gov/atlanta.
&&
GAC271-309-290400-
/O.CON.KFFC.FL.W.0313.000000T0000Z-000000T0000Z/
/SCTG1.1.ER.240928T0415Z.240928T1515Z.000000T0000Z.UU/
1147 AM EDT Sat Sep 28 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Little Ocmulgee River at GA 149 at Scotland.
* WHEN...Until further notice.
* IMPACTS...At 12.0 feet, flood stage is reached. Minor flooding of
the wooded wetlands occurs upstream and downstream from the gage
on Georgia Highway 149.
* ADDITIONAL DETAILS...
- At 11:15 AM EDT Saturday the stage was 12.4 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 11:15 AM EDT Saturday was 12.4 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 12.0 feet.
- Flood History...This crest compares to a previous crest of
12.3 feet on 01/22/2010.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3206 8291 3211 8288 3194 8261 3192 8267
$$
SEC302
WGUS82 KFFC 290143
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
943 PM EDT Sat Sep 28 2024
...The Flood Warning continues for the following rivers in Georgia...
Little Ocmulgee River at GA 149 at Scotland affecting Wheeler and
Telfair Counties.
For the Ocmulgee River Basin...including Jackson, Griffin, Juliette,
Juliette, Dames Ferry, Macon, Macon, Hawkinsville, Hawkinsville,
Byron, Clinchfield, Abbeville, McRae, Scotland, Lumber City...
Moderate flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
Additional information is available at weather.gov/atlanta.
&&
GAC271-309-291345-
/O.CON.KFFC.FL.W.0313.000000T0000Z-000000T0000Z/
/SCTG1.1.ER.240928T0415Z.240928T2145Z.000000T0000Z.UU/
943 PM EDT Sat Sep 28 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Little Ocmulgee River at GA 149 at Scotland.
* WHEN...Until further notice.
* IMPACTS...At 12 feet, Flood stage is reached. Minor flooding of
the wooded wetlands occurs upstream and downstream from the gage
on Georgia Highway 149.
* ADDITIONAL DETAILS...
- At 9:15 PM EDT Saturday the stage was 12.4 feet and slowly
falling,
- Forecast...No forecast is available for this location.
- Flood stage is 12 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3206 8291 3211 8288 3194 8261 3192 8267
$$788 WGUS82 KFFC 291030 FLSFFC Flood Statement National Weather Service Peachtree City GA 630 AM EDT Sun Sep 29 2024 ...The Flood Warning is cancelled for the following rivers in Georgia... Little Ocmulgee River at GA 149 at Scotland affecting Telfair and Wheeler Counties. GAC271-309-291130- /O.CAN.KFFC.FL.W.0313.000000T0000Z-240929T1030Z/ /SCTG1.1.ER.240928T0415Z.240928T2145Z.240929T0852Z.UU/ 630 AM EDT Sun Sep 29 2024 ...FLOOD WARNING IS CANCELLED... The Flood Warning is cancelled for the Little Ocmulgee River at GA 149 at Scotland. * ADDITIONAL DETAILS... - At 6:15 AM EDT Sunday the stage was 11.9 feet. - Forecast...No forecast is available for this location. - http://www.weather.gov/safety/flood && LAT...LON 3206 8291 3211 8288 3194 8261 3192 8267 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 27, 7:45 PM EDT, 5 hours 25 minutes earlier.
Area forecast discussion, Sep 27, 7:45 PM EDT, 5 hours 25 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 745 PM EDT Fri Sep 27 2024 ...New 00Z Aviation Discussion... .SHORT TERM... (This afternoon through Saturday night) Issued at 230 PM EDT Fri Sep 27 2024 Weather conditions have rapidly improved through the day today. Flood waters from Helene will gradually recede. River flooding will continue across much of the area into the weekend. Clouds will continue to wrap around the remnant circulation of Helene as she gets absorbed by an upper low over the lower OH Valley. Mostly light showers will continue to pivot around this large circulation through the weekend across N GA with mostly dry weather elsewhere. Low temperatures tonight and Saturday night will range from the upper 50s across the NE mountains to the mid 60s across the S. High temperatures on Saturday will range from the mid 60s in the NE mountains to the mid 80s across the SE zones. /SEC && .LONG TERM... (Sunday morning through next Thursday) Issued at 230 PM EDT Fri Sep 27 2024 An upper level trough will linger over the central Appalachians through early next week. This will allow a slight chance of showers to linger over the N GA mountains through Monday. Drier air wrapping around the trough from the W should help keep the rest of GA dry Sunday and Monday. Ensemble guidance shifts the trough east into the Atlantic during the second half of the workweek. As this occurs, an upper level ridge should build in over the SE. Forecast confidence is high that this will result in continued dry weather through the end of the workweek. The overall strength of the upper level ridge looks modest and this should keep afternoon high temperatures near seasonal averages all week. Albright/SEC && .AVIATION... (00Z TAFS) Issued at 740 PM EDT Fri Sep 27 2024 Ceilings have improved to VFR between 040-060 across most of north Georgia. Winds are expected to be SW through the period, at 8-12 kts with some gusts of 20-25 kts lingering into the evening before coming to an end after midnight. Occasional gusts are anticipated to return by mid-morning on Saturday. Model guidance indicates some light showers may pivot into the Atlanta metro area and AHN during the day Saturday as the Helene remnant stalls near the TN/KY border, but chances appear too low to include in the TAF at this time. MVFR level clouds will also be possible on the back side of Helene in north Georgia by mid-morning and into the afternoon on Saturday. //ATL Confidence...00Z Update... Medium confidence on Saturday ceiling development and shower chances. High confidence on all other elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 62 80 64 81 / 0 10 10 10 Atlanta 63 77 64 80 / 10 10 10 10 Blairsville 58 69 59 72 / 40 40 40 50 Cartersville 63 76 62 80 / 20 20 10 20 Columbus 64 82 65 84 / 0 10 0 10 Gainesville 62 75 64 78 / 10 20 20 20 Macon 63 82 65 84 / 0 10 0 10 Rome 64 74 61 79 / 30 30 10 30 Peachtree City 62 78 62 81 / 0 10 10 10 Vidalia 65 85 67 87 / 0 0 0 10 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 AM EDT Saturday for GAZ001>009. Wind Advisory until 9 PM EDT this evening for GAZ011>016-019>025- 027-030>039-041>062-066>071-078>081-089>095-102>106. && SHORT TERM...SEC LONG TERM....SEC AVIATION...King
Hazardous weather outlook, Sep 27, 2:50 PM EDT, 10 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 250 PM EDT Fri Sep 27 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 250 PM EDT Fri Sep 27 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... River flooding will continue across much of the area. Otherwise, standing water will gradually recede. Gusty south to southwest winds may down additional limbs into the evening across most of the area, with gusty winds lingering through most of the night across the extreme north. Please use caution if traveling and avoid crossing any flooded roadways. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... River flooding will continue across portions of the area through the weekend .SPOTTER INFORMATION STATEMENT... Please relay any information about flooding and wind damage to the NWS.
In the hours before
Local storm report, Sep 27, 10:06 PM EDT, 3 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1006 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 AM Flash Flood 1 E Desoto 31.96N 84.05W
09/27/2024 Sumter GA Dept of Highways
Flooding on SR 30 at Standard Elevator Road.
&&Local storm report, Sep 27, 10:16 PM EDT, 2 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1016 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM Flash Flood 1 SE Swords 33.53N 83.29W
09/26/2024 Morgan GA Dept of Highways
Flooding on I-20 WB at MM 126.
&&Local storm report, Sep 27, 10:18 PM EDT, 2 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1018 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM Flash Flood Sand Bed 32.46N 83.62W
09/27/2024 Houston GA Dept of Highways
Flooding on SR 246 at Davis Road.
&&Local storm report, Sep 27, 10:20 PM EDT, 2 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1020 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 AM Flash Flood 1 ENE Macon 32.84N 83.62W
09/27/2024 Bibb GA Dept of Highways
Flooding on I-16 WB at exit 2.
&&Local storm report, Sep 27, 10:22 PM EDT, 2 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1022 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM Flash Flood 1 N Kite 32.71N 82.52W
09/27/2024 Johnson GA Dept of Highways
Water on HWY 221 at Battleground Creek
Bridge.
&&Local storm report, Sep 27, 10:24 PM EDT, 2 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1024 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 AM Flash Flood 2 SSE Resaca 34.56N 84.94W
09/27/2024 Gordon GA Dept of Highways
Roadway flooded at SR 3 and I-75.
&&The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 9:34 PM EDT | River Flood Warning | FFC | Floyd | 24 hr |
| Sep 27, 9:43 PM EDT | River Flood Warning | FFC | Meriwether, Pike | 36 hr |
| Sep 28, 1:07 AM EDT | River Flood Warning | FFC | Monroe | 17 hr |
| Sep 28, 1:16 AM EDT | River Flood Warning | FFC | DeKalb, Gwinnett | 12 hr |
| Sep 28, 2:34 AM EDT | River Flood Warning | FFC | Troup | 3 hr |
| Sep 28, 9:42 AM EDT | River Flood Warning | FFC | Newton | 42 hr |
| Sep 28, 9:55 AM EDT | River Flood Warning | FFC | Dodge, Telfair, Wilcox | 10 days |
| Sep 28, 10:58 AM EDT | River Flood Warning | FFC | Heard | 40 hr |
| Sep 28, 12:53 PM EDT | River Flood Warning | FFC | Butts, Jasper | 11 hr |
| Sep 28, 12:57 PM EDT | River Flood Warning | FFC | Washington, Wilkinson | 14 hr |
| Sep 28, 1:27 PM EDT | River Flood Warning | FFC | Newton, Walton | 16 hr |
| Sep 28, 1:31 PM EDT | River Flood Warning | FFC | Bibb, Crawford, Houston, Peach | 8 hr |
| Sep 28, 2:18 PM EDT | River Flood Warning | FFC | Jones, Monroe | 31 hr |
| Sep 28, 7:40 PM EDT | River Flood Warning | FFC | Emanuel, Treutlen | 3 days |
Nearby
River Flood Warnings in Georgia, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.